Can Dermesse Skin Bleaching Cream (4%) Cause Redness and Irritation?

I have been using Dermesse for a couple of months now. A couple of nights ago I applied it a little more heavily, perhaps, than I normally do. The next morning I awoke wiht red chin that almost looks like a chemical burn. Any thoughts? I spent about 10 minutes in the sun the day before too, but no other area is burned or affected.

Doctor Answers (3)

Skin lightening with Melarase

+1
In our office, we specialize in skin lightening skin programs. We have found the Melarase protocol to be the most well tolerated and effecient skin lightening regimen on the market. 

Raffy Karamanoukian MD FACS


Los Angeles Plastic Surgeon
5.0 out of 5 stars 46 reviews

Hydroquinones can cause redness, irritation and allergic reactions

+1

Redness and irritation may just be a sign that you applied more of the product than necessary, however, it can also mean that you developed an allergic reaction to the hydroquinone. 

If this is an allergic reaction, you will not be able to use the product any more because the allergy gets stronger with every exposure.  Using a medication to which you have an allergic reaction can actually result in post-inflammatory hyperpigmentation.  Talk to your dermatologist about doing a use test (sort of an at home patch test) before you use the medication again.

It is not recommended to use a hydroquinone on sunburned skin. 

 

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Dermesse skin bleaching cream and redness/irritation

+1

Products containing hydroquinone certainly can cause redness/irritation/peeling.  Consider applying a thin layer of aquaphor to the affected area for a few days until the irritation resolves. 

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.